I took lamictal for 4 weeks and was up to 50 mg. I developed a rash all over - 4 sours in my mouth, face looked sunburned. I stopped the lamictal as directed by the doctor and the rash is very quickly going away. The lamictal was working wonderfully and I felt really great. Has anyone gotten the rash and then tried lamictal again? If lamictal is not a possibility, then what is the next best thing that does not cause weight gain (was anorexic and bulimic)?
I too am on Lamictal but have had no rash thank goodness because I heard it can be deadly. If I were you, I would NEVER again take it.
Since you had a reaction to it, stay clear away from it.
I too have a phobic thing about gaining weight, especially since I could eat what ever I wanted and when i wanted and not gain a pound what so ever. maybe it's the lamictal?
ever since I took lamictal, I've gained so much weight.
I had no idea it was the lamictal. my dr. thought it was because we also increased the zoloft I was taking along with the lamictal.
I loved zoloft but got off it directed by my dr.
I hope you find a medication that works best for you.I still haven't found a drug that suits me regarding my bipolar.
I will read further to see if there's any others out there but won't put weight on us.
Thanks lintek45 for responding. I really liked the lamictal - did not find it to put on weight, but then I wasn't on it long enough. I am also on effexor XR (300mg.) which seems to be keeping me afloat right now - I had just increased it in May. The increase usually keeps me going for about 3 months. I teach special ed. and tomorrow we start summer school and I can feel the stress building up. It is so frustrating trying to find the right mix of meds. This is the first one that I have tried for bipolar. I wish you luck finding the ones that work for you.
That's too bad about the Lamictal; it's a great drug for so many.
I guess all you can do is to go on the medication hunt now. There's many out there, and unfortunately sometimes we have to just be patient while we try different ones out.
I don't think you can try Lamictal another time, though I vaguely remember reading that someone did that. Check it out thoroughly with your doc and pharmacist. I'm sure that if it is dangerous, you doc won't prescribe it again.